Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 298, NWS Atlanta, GA

September 27, 2010DeKalb County, Gwinnett County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 27, 2010, 6:09 PM EDT for DeKalb County, Gwinnett County, Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 27, 2010, 6:09 PM EDT (22:09 UTC)
Expired
Sep 27, 2010, 7:00 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties DeKalb County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 27, 6:24 PM EDTHAIL 14 E Duluth, GAREPORTED FROM A LOCATION NEAR INTERSTATE 85 AND OLD PEACHTREE ROAD.
Sep 27, 6:50 PM EDTHAIL 1Hog Mountain, GAPUBLIC REPORTED QUARTER-SIZED HAIL AT HOG MOUNTAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WUUS52 KFFC 272209
SVRFFC
GAC089-135-272300-
/O.NEW.KFFC.SV.W.0298.100927T2209Z-100927T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT MON SEP 27 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 700 PM EDT

* AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZED.  THIS STORM WAS LOCATED NEAR DUNWOODY...MOVING
  NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORCROSS...LILBURN...BERKELEY LAKE...DULUTH...SUWANEE...
  LAWRENCEVILLE...SUGAR HILL...BUFORD...REST HAVEN AND DACULA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

NUMEROUS REPORTS OF QUARTER-SIZED HAIL HAVE BEEN RECEIVED FROM THIS 
THUNDERSTORM AS IT MOVED ACROSS COBB AND NORTHERN FULTON COUNTY. 
SEVERAL REPORTS OF GOLF BALL-SIZED HAIL HAVE BEEN RECEIVED FROM THE 
SANDY SPRINGS AND VININGS AREA.  IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3417 8404 3410 8385 3407 8384 3399 8386
      3381 8434 3396 8434 3395 8427 3400 8423
      3400 8419 3403 8416 3404 8413 3406 8411
      3409 8412 3416 8408
TIME...MOT...LOC 2208Z 246DEG 20KT 3398 8428

$$
1 follow-up statement
228 
WWUS52 KFFC 272240
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT MON SEP 27 2010

GAC089-272247-
/O.CAN.KFFC.SV.W.0298.000000T0000Z-100927T2300Z/
DEKALB GA-
640 PM EDT MON SEP 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DEKALB COUNTY IS
CANCELLED...

WHILE LIGHT TO MODERATE RAIN AND OCCASIONAL CLOUD-TO-GROUND 
LIGHTNING WILL CONTINUE IN THIS AREA FOR ANOTHER HOUR OR SO...THE 
SEVERE THUNDERSTORMS HAVE MOVED EAST INTO GWINNETT COUNTY.

IF YOU SAW LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE 
STORMS HAVE PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL 
FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3410 8385 3407 8384 3399 8387 3390 8411
      3396 8416 3401 8417 3403 8416 3405 8412
      3409 8412 3416 8408 3417 8404
TIME...MOT...LOC 2237Z 246DEG 20KT 3405 8410

$$

GAC135-272300-
/O.CON.KFFC.SV.W.0298.000000T0000Z-100927T2300Z/
GWINNETT GA-
640 PM EDT MON SEP 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN GWINNETT COUNTY...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL. THIS STORM WAS LOCATED NEAR DULUTH...MOVING NORTHEAST AT 25
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUWANEE...LAWRENCEVILLE...BUFORD DAM-LAKE LANIER PARKS...SUGAR
HILL...BUFORD...HOG MOUNTAIN...REST HAVEN AND DACULA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE REPORTS OF PENNY TO QUARTER-SIZED HAIL HAVE BEEN RECEIVED 
FROM THE PUBLIC AS THIS STORM MOVED THROUGH NORTHWEST AND NORTH 
CENTRAL GWINNETT COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3410 8385 3407 8384 3399 8387 3390 8411
      3396 8416 3401 8417 3403 8416 3405 8412
      3409 8412 3416 8408 3417 8404
TIME...MOT...LOC 2237Z 246DEG 20KT 3405 8410

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:06 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Sep 27, 3:06 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 PM EDT MON SEP 27 2010

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
LATEST HAND ANALYSIS SHOWS SURFACE LOW OVER CENTRAL GA...AND UPPER
LOW CENTERED OVER NORTHERN AL. MODELS SEEM TO INITIALIZE WELL WITH
THE POSITION OF THE TROUGH ALOFT AND THE SURFACE REFLECTION...AND
ARE IN FAIRLY GOOD AGREEMENT WITH MOVEMENT AND TIMING THROUGH THE
SHORT TERM. UPPER LOW BEGINS TO LIFT OUT OF THE SOUTHEAST BY EARLY
TUESDAY...USHERING THE SURFACE LOW INTO THE MID ATLANTIC STATES.
SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE STILL POSSIBLE AS THE
LOW DRIFTS TO THE NORTHEAST...WITH THE BEST CHANCES MAINLY ACROSS
NORTH AND EASTERN GA TODAY. OVERALL INSTABILITIES ARE FAIRLY
LOW...SO THUNDERSTORM ACTIVITY SHOULD BE LIMITED. AFTERNOON CHANCE TO
CATEGORICAL POPS THIS AFTERNOON DIMINISH FROM WEST TO EAST INTO
THE OVERNIGHT HOURS...WITH ONLY SLIGHT CHANCE POPS REMAINING
ACROSS NORTH GA THROUGH EARLY TUESDAY. DRY HIGH PRESSURE BUILDS IN
FAIRLY QUICKLY BEHIND THE LOW...SO THE REMAINDER OF THE SHORT TERM
IS EXPECTED TO BE DRY. AS BOTH THE LOW ALOFT AND THE LOW AT THE
SURFACE TRACK NORTHWARD OVER NEW ENGLAND BY WEDNESDAY...THE
OVERALL LONGWAVE TROUGH REMAINS WITH ANOTHER LOW SPINNING UP OVER
THE TN RIVER VALLEY. LITTLE REFLECTION OF THIS FEATURE IS SEEN AT
THE SURFACE...AND EXPECT THE SURFACE HIGH TO DOMINATE THE REGION.
BOTH ECMWF AND GFS HAVE ANOTHER TROPICAL LOW DEVELOPING AND MOVING
OVER SOUTHERN FL BY WEDNESDAY...TRACKING CLOSELY ALONG THE GA
BORDER IN THE LONG TERM.

AS FOR TEMPERATURES IN THE SHORT TERM...MAV HAD A MUCH BETTER HANDLE
ON MONDAY MORNING LOWS WITH THE CLOUD COVER AND MOISTURE HANGING
AROUND THE AREA. WITH DRIER AIR MOVING IN TODAY EXPECT TUESDAY
MORNING TO BE MUCH COOLER...WITH LOWS IN THE LOW TO MID 50S.
GUIDANCE IN PRETTY GOOD AGREEMENT FOR LOWS...BUT GENERALLY SIDED
WITH THE MAV AND ECMWF FOR TUESDAY...AND A MAV MET BLEND FOR
WEDNESDAY. TENDED TOWARDS SLIGHTLY WARMER GUIDANCE FOR TUESDAY AND
WEDNESDAY HIGHS TO ACCOUNT FOR AMPLE SUNSHINE AND DRIER AIR.

.LONG TERM /THURSDAY THROUGH MONDAY/...
MODELS INDICATING TWO TROPICAL SYSTEMS TO IMPACT THE FL AREA THROUGH
THE LONG TERM. WITH SURFACE BOUNDARY ALONG THE GA COASTLINE...EXPECT
THE FIRST LOW TO PASS EAST OF THE CWA THURSDAY. KEPT POPS LOW IN THE
SE CORNER OF THE CWA...BUT THESE MAY HAVE TO BE ADJUSTED PENDING THE
PROXIMITY OF THE TRACK OF THE LOW TO THE AREA. SECOND TROPICAL LOW
DEVELOPS EAST OF THE YUCATAN BY EARLY WEEKEND...COMING CLOSE TO THE
WEST COAST OF SOUTHERN FL BY LATE MONDAY. FOR NOW...HAVE OPTED TO
KEEP POPS LOW THROUGH THE LONG TERM...AND WE WILL HAVE TO WAIT TO
SEE HOW THESE SYSTEMS EVOLVE TO HAVE MORE CONFIDENCE IN ADDING IN
POPS THURSDAY THROUGH MONDAY.

LGB

&&

.AVIATION...
UPDATED 18Z...
STARTED TO SCT AT MANY OF THE TAF SITES. MVFR/VFR CONDITIONS ACROSS
AREA. LINE OF STORMS ACROSS W GA MAY FILL IN AND AFFECT ATL AREA BY
19-20Z..WITH ANOTHER LINE TO AFFECT AHN BY 19Z. TIMING OF PRECIP
THIS AFTERNOON WILL BE GREATEST CHALLENGE. PREDOMINATELY SHRA
EXPECTED BUT TSRA IS POSSIBLE. WINDS SHOULD REMAIN WRLY AT ATL SITES
THROUGH END OF TAF PERIOD...EXCEPT FOR ANY DIRECTIONAL CHANGES FROM
OUTFLOW. MAY SEE IFR/MVFR CONDITIONS IN THE MORNING...EXCEPT CSG AND
ATL...DUE TO REDUCED VSBYS.

//ATL CONFIDENCE...UPDATED 18Z...
HIGH CONFIDENCE ON WIND...MEDIUM CONFIDENCE ON ALL OTHER ELEMENTS.

11

&&

.HYDROLOGY...
FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 6 PM EDT...AS THE HEAVIEST
RAIN THREAT HAS PASSED. EXPECT SOME SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS INTO THE EVENING HOURS AND EARLY OVERNIGHT HOURS
TONIGHT...THEN DRAMATICALLY TAPERING OFF BY EARLY TUESDAY MORNING.
ALTHOUGH SOME AREAS COULD SEE UP TO AN INCH OF RAIN WITH SOME
CONVECTION...WIDESPREAD SIGNIFICANT RAINFALL AMOUNTS OF MORE THAN
AN INCH ARE NO LONGER EXPECTED ACROSS THE WATCH AREA OVER THE NEXT 12
HOURS OR BEYOND.

LGB

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          55  78  54  81  58 /  30   5   5   5  10
ATLANTA         57  77  56  79  59 /  20   5   5   5   5
BLAIRSVILLE     52  72  49  77  53 /  40  10  10  10  10
CARTERSVILLE    53  76  50  80  52 /  30  10  10  10  10
COLUMBUS        57  82  58  83  60 /  10   5   5   5   5
GAINESVILLE     56  76  55  78  60 /  40  10  10  10  10
MACON           56  81  55  84  58 /  20   5   5   5  10
ROME            52  76  50  80  53 /  20  10  10  10  10
PEACHTREE CITY  52  78  50  80  53 /  20   5   5   5   5
VIDALIA         61  81  60  85  66 /  40  10  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

LGB/11
Hazardous weather outlook, Sep 27, 4:38 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT MON SEP 27 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-282045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
438 PM EDT MON SEP 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS EVENING ACROSS THE REGION
WITH ISOLATED THUNDERSTORMS POSSIBLE AFTER MIDNIGHT ACROSS THE
EXTREME NORTH.

.SYNOPSIS...
AN UPPER LEVEL AREA OF LOW PRESSURE OVER NORTHEAST ALABAMA WILL
MOVE ACROSS NORTH GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE SMALL HAIL AND
CLOUD TO GROUND LIGHTNING. THE BEST CHANCE OF THUNDERSTORMS WILL
BE JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA THROUGH
THIS EVENING...AND NORTH OF A LINE FROM ROME TO CLEVELAND AFTER
MIDNIGHT TONIGHT.

.DISCUSSION...
THIS AREA OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE
WILL PROVIDE ENOUGH INSTABILITY TO KEEP THE RISK OF THUNDERSTORMS
ACROSS THE ENTIRE REGION THROUGH THIS EVENING...AND MORE LOCALIZED
TO THE CENTER OF THE LOW AFTER MIDNIGHT. THERE COULD BE ENOUGH
INSTABILITY TO AID IN SMALL HAIL DEVELOPMENT THROUGH EARLY THIS
EVENING...BUT AFTER THE LOSS OF DAYTIME HEATING THE RISK OF SMALL
HAIL WILL DIMINISH. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 27, 5:11 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT MON SEP 27 2010

GAZ052-272200-
511 PM EDT MON SEP 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR PENNY-SIZED HAIL IN HEARD COUNTY
UNTIL 600 PM EDT...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TEXAS...MOVING NORTHEAST AT 5 MPH.

THIS THUNDERSTORM WILL BE CAPABLE TO PRODUCING 1/4 TO 1/2 INCH
DIAMETER HAIL AS IT AFFECTS FRANKLIN.

19
Special weather statement, Sep 27, 5:14 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT MON SEP 27 2010

GAZ031>033-043-044-272200-
514 PM EDT MON SEP 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA TO PENNY-SIZED HAIL IN
NORTHERN DOUGLAS...SOUTHERN PAULDING...COBB AND CENTRAL FULTON
COUNTIES UNTIL 600 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS AFFECTING THE INDICATED COUNTIES...ALL
CAPABLE OF PRODUCING PEA TO PENNY-SIZED HAIL.  THESE STORMS WERE
LOCATED NEAR WINSTON...DOUGLASVILLE...AND POWDER SPRINGS...MOVING
EAST AT 15 MPH.

THESE THUNDERSTORMS WILL AFFECT SIX FLAGS...MABLETON...AND
DOUGLASVILLE.

19
Special weather statement, Sep 27, 5:28 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT MON SEP 27 2010

GAZ067-272200-
528 PM EDT MON SEP 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA TO PENNY-SIZED HAIL IN
MERIWETHER COUNTY UNTIL 600 PM EDT...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAINT MARKS...MOVING EAST AT 30 MPH.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY-SIZED
HAIL AS IT MOVES ACROSS NORTHERN MERIWETHER COUNTY.

19
Special weather statement, Sep 27, 5:50 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT MON SEP 27 2010

GAZ013-021-272230-
550 PM EDT MON SEP 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN NORTHERN
CHEROKEE AND SOUTHERN PICKENS COUNTIES UNTIL 630 PM EDT...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SALACOA VALLEY...MOVING EAST AT 30 MPH.

THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL-SIZED
HAIL AS IT MOVES NEAR OR ALONG THE PICKENS...CHEROKEE COUNTY LINE.

19
Special weather statement, Sep 27, 6:01 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT MON SEP 27 2010

GAZ016-272230-
601 PM EDT MON SEP 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WHITE COUNTY
UNTIL 630 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HELEN...MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL-SIZED HAIL WITH THIS STORM IS LIKELY AS IT MOVES
ACROSS NORTHEAST WHITE COUNTY.

19
Local storm report, Sep 27, 6:06 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 PM EDT MON SEP 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             SMYRNA                  33.88N 84.51W
09/27/2010  E1.00 INCH       COBB               GA   PUBLIC

0559 PM     HAIL             SANDY SPRINGS           33.93N 84.38W
09/27/2010  E1.75 INCH       FULTON             GA   PUBLIC

            QUARTER TO GOLFBALL SIZED HAIL REPORTED

0559 PM     HAIL             4 N WALESKA             34.37N 84.55W
09/27/2010  E1.00 INCH       CHEROKEE           GA   EMERGENCY MNGR

&&

BELANGER

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:27 PM EDTAreal Flood WarningFFCHouston12 hr
Sep 27, 4:49 PM EDTSevere Thunderstorm WarningFFCGordon41 min
Sep 27, 5:23 PM EDTSevere Thunderstorm WarningFFCGilmer, Murray37 min
Sep 27, 5:31 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton44 min
Sep 27, 5:43 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Spalding47 min
Sep 27, 7:19 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam41 min
Sep 27, 7:22 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.